Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 4, 2016, 7:08 PM CDT for Holmes County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 7:08 PM CDT (00:08 UTC)
- Expired
- Aug 4, 2016, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS82 KTAE 050008 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 708 PM CDT THU AUG 4 2016 ALZ068-FLZ009-010-050100- GENEVA AL-HOLMES FL-WASHINGTON FL- 708 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GENEVA...NORTH CENTRAL WASHINGTON AND CENTRAL HOLMES COUNTIES UNTIL 800 PM CDT... AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF BONIFAY...MOVING SOUTHWEST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BONIFAY...CARYVILLE...ESTO...WESTVILLE...NOMA...BLACK...CERROGORDO... HULAW...BAKER SETTLEMENT...SMITH CROSSROADS...GRITNEY... MILLER CROSSROADS...BETHLEHEM...HOLLAND CROSSROADS...NOMA JUNCTION... IZAGORA AND ARDS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3106 8568 3096 8558 3072 8572 3086 8594 TIME...MOT...LOC 0008Z 035DEG 12KT 3094 8570 $$ 11-MOORE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:36 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 4, 6:36 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 736 PM EDT THU AUG 4 2016 .AVIATION [Through 00Z Saturday]... VFR conditions with generally light winds will prevail for the overnight. Have maintained SHRA at TLH and VCTS at DHN through 02Z per radar trends. The previous days have seen convection initiate early in the morning along the coast, and have included VCTS at ECP beginning at 06Z. Inland terminals should begin to expect thunderstorm coverage to increase around 18Z on Friday, but this depends on when and where convection initially fires along the seabreeze boundaries. && .PREV DISCUSSION [325 PM EDT]... .NEAR TERM [Through Tonight]... A tropical airmass will remain in place tonight with PWAT values over 2 inches. Scattered convection across the eastern half of the area is expected to increase in coverage a bit more through the early evening hours before starting to diminish after sunset. With light steering flow, localized pockets of heavy rainfall amounts can be expected. Later tonight, convection is expected to become more numerous offshore and affect areas near the coast closer to sunrise. Overnight lows will be muggy with the tropical airmass in place with generally mid 70s inland and upper 70s along the coast. .SHORT TERM [Friday Through Saturday Night]... A weakness in the upper level pattern between a Southern Plains Ridge and the subtropical Atlantic ridge will remain in place over the local region for the next couple of days. A northeast-southwest oriented surface trough will also hold tight and actually deepen as we get into the weekend. Total precipitable water will remain above climo over 2 inches. This will translate into a an unsettled pattern with above climo PoPs and a threat for locally heavy rains that could dump a quick 2-4 inches in isolated spots. Min temps will remain above long-term climo in the mid 70s, although honestly this appears to be the new norm for summer mins. Clouds and rain may hold max temps a bit below climo over our southern zones, but northern areas will be a bit hotter. .LONG TERM [Sunday Through Thursday]... Due to the weakness of the upper level ridges, an upper low over the western panhandle is able to close off Sunday. On Sunday night, abroad surface low forms to the north of our CWA and begins to drift southwestward and be in south AL/MS by Tuesday. It will then remain to our west for the remainder of the long term. The surface low will cause an increase in onshore flow from the Gulf. This added moisture influx will keep PoPs above climo each day and night. Due to the increase in convection, highs will be a bit cooler in the low 90s to upper 80s. .MARINE... A ridge of high pressure will remain in place across the Gulf of Mexico south of the marine area through the weekend, maintaining generally west to southwest flow around 10 knots and seas around 2 feet. Low pressure will begin to settle closer to the Gulf Coast early next week increasing winds and seas by Monday or Tuesday. .FIRE WEATHER... Hazardous fire weather concerns are not expected over the next several days. .HYDROLOGY... High rain rates could cause isolated nuisance flooding over the next couple of days. However, we are starting to get more concerned that next week's pattern could set us up for a more widespread flood threat. Rivers are quite low, but could fill up as we work our way through next week. A bigger concern is the potential for flash flooding. Some of the CAMs are showing very high QPF. We could easily see widespread multi-day rainfall totals in the 4 to 6 inch range east of where the surface low sets up with locally higher amounts several inches higher than those numbers. It seems quite reasonable that with prolonged PW above already climatologically high norms in a pattern as unsettled as the one that will be developing that flooding with be a primary threat. We will remain focused on this and begin trying to narrow down potential event totals and the most likely areas for flooding as we work through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 90 76 91 76 / 40 70 30 60 30 Panama City 78 88 79 89 80 / 50 60 30 60 20 Dothan 73 92 74 94 74 / 30 60 30 40 20 Albany 73 92 74 94 75 / 40 60 40 40 20 Valdosta 73 89 74 91 74 / 40 70 30 60 20 Cross City 74 86 75 87 75 / 70 70 50 70 50 Apalachicola 78 87 79 88 79 / 50 60 40 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Wool LONG TERM...Wool/Chaney AVIATION...Scholl/Bennett MARINE...Wool FIRE WEATHER...Scholl HYDROLOGY...Wool
In the hours before
Special weather statement, Aug 4, 3:25 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 425 PM EDT THU AUG 4 2016 FLZ017-026-027-042115- LEON FL-INLAND WAKULLA FL-LIBERTY FL- 425 PM EDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY... NORTHWESTERN WAKULLA AND SOUTHWESTERN LEON COUNTIES UNTIL 515 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF CRAWFORDVILLE...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EAST CAMP...CLIO...JEWEL FIRE TOWER...BROWN HOUSE...BLOXHAM... POPLAR CAMP...HELEN...HILLIARDVILLE...SMITH CREEK AND FORT BRADEN. LAT...LON 3031 8490 3045 8446 3027 8432 3002 8471 TIME...MOT...LOC 2024Z 060DEG 10KT 3027 8458 11-MOORE
Special weather statement, Aug 4, 6:02 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM EDT THU AUG 4 2016
FLZ011-GAZ155-156-042345-
JACKSON FL-DECATUR GA-SEMINOLE GA-
702 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...SOUTHWESTERN DECATUR
AND SEMINOLE COUNTIES UNTIL 745 PM EDT/645 PM CDT/...
AT 701 PM EDT/601 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF DONALSONVILLE...
MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...CHATTAHOOCHEE...SNEADS...GRAND RIDGE...GREENWOOD...
IRON CITY...HORNSVILLE...SHARPHAGEN...LELA...DESSER...
DONALDSONVILLE A/P...MARIANNA MUNICIPAL A/P...TWO EGG...
LAKE SEMINOLE...DAVIS PARK...HAYNES...FAIRCHILD...
SEMINOLE STATE PARK...LOVEDALE AND LITTLE HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3099 8475 3098 8475 3065 8490 3085 8523
3107 8489
TIME...MOT...LOC 2301Z 035DEG 13KT 3093 8485
11-MOORESpecial weather statement, Aug 4, 6:48 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 648 PM CDT THU AUG 4 2016 ALZ065-066-068-069-050030- DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL- 648 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...NORTHWESTERN HOUSTON...EASTERN GENEVA AND SOUTHERN DALE COUNTIES UNTIL 730 PM CDT... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEVEL PLAINS...OR NEAR FORT RUCKER...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALEVILLE...ELBA...FORT RUCKER...OZARK...ENTERPRISE...HARTFORD... MIDLAND CITY...LEVEL PLAINS...SLOCOMB...NEWTON...NEW BROCKTON... PINCKARD...CLAYHATCHEE...CLINTONVILLE...BATTENS CROSSROADS... WATERFORD...HOOPER STAGE FIELD...LOWE ARMY HELIPORT... CENTRAL CITY AND HOLLIS DAIRY ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3158 8577 3129 8548 3103 8569 3138 8611 TIME...MOT...LOC 2348Z 035DEG 13KT 3135 8575 11-MOORE
Special weather statement, Aug 4, 7:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 708 PM CDT THU AUG 4 2016 ALZ068-FLZ009-010-050100- GENEVA AL-HOLMES FL-WASHINGTON FL- 708 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GENEVA...NORTH CENTRAL WASHINGTON AND CENTRAL HOLMES COUNTIES UNTIL 800 PM CDT... AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF BONIFAY...MOVING SOUTHWEST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BONIFAY...CARYVILLE...ESTO...WESTVILLE...NOMA...BLACK...CERROGORDO... HULAW...BAKER SETTLEMENT...SMITH CROSSROADS...GRITNEY... MILLER CROSSROADS...BETHLEHEM...HOLLAND CROSSROADS...NOMA JUNCTION... IZAGORA AND ARDS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3106 8568 3096 8558 3072 8572 3086 8594 TIME...MOT...LOC 0008Z 035DEG 12KT 3094 8570 11-MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:16 AM CDT | Areal Flood Advisory | TAE | Bay | 119 min |
| Aug 5, 7:33 AM CDT | Areal Flood Advisory | TAE | Gadsden, Leon | 57 min |
| Aug 5, 10:22 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 13 hr |
| Aug 5, 3:21 PM CDT | Special Marine Warning | TAE | 54 min | |
| Aug 5, 3:31 PM CDT | Special Marine Warning | TAE | 59 min | |
| Aug 5, 4:41 PM CDT | Special Marine Warning | TAE | 64 min | |
| Aug 5, 5:24 PM CDT | Special Marine Warning | TAE | 36 min | |
| Aug 5, 5:54 PM CDT | Special Weather Statement | TAE | Seminole | 51 min |
| Aug 4, 7:30 PM CDT | Special Weather Statement | TAE | Coffee | 45 min |
| Aug 4, 7:46 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 29 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.